Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 314, NWS Wilmington, OH

December 1, 2006Butler County, Hamilton County, Warren County, Ohio; Boone County, Campbell County, Kenton County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Dec 1, 2006, 5:03 AM EST for Butler County, Hamilton County, Warren County, Ohio; Boone County, Campbell County, Kenton County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2006, 5:03 AM EST (10:03 UTC)
Expired
Dec 1, 2006, 5:45 AM EST
In force
42 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Boone County, KY, Campbell County, KY, Kenton County, KY, Butler County, OH, Hamilton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 1, 3:44 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 455 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
455 m²/s²
0-3 km storm-relative helicity
502 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 12:59 AM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 1, 12:59 AM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 AM EST FRI DEC 1 2006

.AVIATION /06Z-06Z/...
THE SFC LOW WAS LOCATED OVER SW KY THIS MORNING WITH NUMEROUS
SHOWERS ACROSS THE REGION. AS THE LOW PROGRESSES NE...PCPN WILL
BECOME MORE SCATTERED. NE/E WINDS WILL SHIFT SOUTH BY 10Z AND
THEN SW AFTER 14Z. GUSTS WILL BE NEAR/ABOVE 40 KTS AT TIMES 16Z-
23Z...DROPPING NEAR 20 KTS IN THE EVENING AS THE LOW MOVES NE OF
THE REGION.

GENERALLY...VFR CIGS WILL DROP TO MVFR OVER THE NEXT FEW HOURS AND REMAIN
MVFR THROUGH THE PERIOD. MVFR VISIBILITIES WITH -SHSN ARE POSSIBLE
AFTER 18Z AND THROUGH THE EARLY EVENING.

&&

.PREV DISCUSSION... /ISSUED 1058 PM EST THU NOV 30 2006/

SHORT TERM /OVERNIGHT/...
FRNTL BNDRY HAS NOT MOVED MUCH FURTHER SOUTH OVER LAST FEW
HOURS...NOW RUNNING FROM NEAR KZZV...TO CHILLICOTHE SW INTO NRN
KY. EXPECT FRNTL BNDRY WILL MOVE LITTLE OVER NEXT SVRL HOURS AS
DVLPG SFC LO OVER WRN TENNESSEE LIFTS NE INTO INDIANA BY DAYBREAK.
A TRAILING STRONG COLD FRONT WILL TRACK INTO THE REGION TOWARDS
DAYBREAK AND ACRS THE ENTIRE FCST AREA BY LATE MRNG. 00Z MODEL
DATA HINTING AT A THIN CONVECTIVE LINE ALONG THE COLD FRONT WITH
POTENTIAL FOR VERY STRONG WINDS. 00Z NAM/RUC BOTH INDCG 65-75 KT
850 MB WINDS ALONG FRNTL BNDRY...AND MODEL SOUNDINGS SUPPORT MUCH
OF THESE WINDS LIKELY TO GET TO THE SFC. BNDRY LYR FLO WILL THEN
REMAIN STRONG THRU MUCH OF THE DAY FRI WITH GUSTY WINDS AT 50 TO
60 MPH POSSIBLE. HAVE THEREFORE UPGRADED THE HIGH WIND WATCH TO A
HIGH WIND WARNING FOR THE ENTIRE FCST AREA. SEE NPWILN FOR ADDL
DETAILS.

MADE SOME MINOR TWEAKS TO POPS...TEMPS AND WIND GRIDS OVERNIGHT
AND INTO FRI. FCST UPDATE OUT...PREV DISCUSSION FOLLOWS.

RYAN

PREV DISCUSSION...
/ISSUED 342 PM EST THU NOV 30 2006/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
STILL DIFFERENCES IN THE DETAILS WITH THE PASSAGE OF THE SFC LOW
LATE TNGT INTO FRI. GFS IS THE FARTHER WEST WITH THE LOW BY 12Z
FRI AND SWINGS COLD AIR INTO THE SW THE QUICKEST. THE NAM AND NGM
ARE FARTHER S AND E WITH THE LOW AND DELAY THE CAA A FEW MORE
HOURS. HAVE LEANED TOWARDS A NAM/NGM COMPROMISE...SO HAVE GONE
WARMER THAN THE GFS TONIGHT.

SPEAKING OF TONIGHT...AREA OF PCPN ACROSS IN/NW OH WILL WORK SLOWLY
EAST TONIGHT AS FRONT SLIDES A LITTLE FARTHER EAST. WILL CONTINUE WITH
100 POPS EVERYWHERE. BOTH MODELS ARE SHOWING ELEVATED
INSTABILITY...BUT MAINLY SE OF DAY.  TRIMMED THE THUNDER BACK A LITTLE.

HAVE DECIDED TO EXPAND THE HIGH WIND WATCH TO THE ENTIRE CWA.
MODELS HAVE 50 TO 70 KTS AT H8 AND IF A SHRA NEAR THE SFC LOW POPS
HIGH ENOUGH IT COULD PULL DOWN WARNING CRITERIA WINDS. EXPECT THE
GUSTS TO GENERALLY BE IN THE 40 TO 45 KT RANGE WHICH WOULD BE
ADVISORY. WITH ALL THE UNCERTAINTY...FELT WATCH WAS THE BEST WAY
TO GO. HAVE LEFT THUNDER IN THE S EARLY ON FRI WITH ELEVATED
INSTABILITY POSSIBLE UNTIL THE LOW GOES BY.

MODELS CONTINUE TO SHOW THAT CLOUD TOP TEMPS WILL BE WARMER THAN -10C
FOR MUCH OF THE EVENT ON FRI AND THEREFORE ICE CRYSTALS WILL BE
LACKING FOR SNOW PRODUCTION. HAVE ADDED MENTION OF DRIZZLE ALONG WITH
THE SNOW FOR FRI AFTN...BUT STILL HAVE MY DOUBTS ABOUT THE SNOW.
HAVE KNOCKED DOWN THE SNOW AMOUNTS SOME MORE.

SYSTEM PULLS OUT QUICKLY AND WILL SW TO W FLOW...DONT EXPECT LAKE
EFFECT ON THE BACKSIDE...SO DRIED OUT FRI FNT ALONG WITH BREAKING
UP THE CLOUDS.

HIGH PRESSURE FOR SAT AND SAT NGT.

MENTIONED TEMP FORECAST FOR TONIGHT EARLIER. WENT WITH A MET/FWC
MOS BLEND FOR HIGHS ON FRI....BUT TRIED TO SWING COLD AIR IN
QUICKER IN THE AFTN THAN THE FWC TREND WOULD SUGGEST.

TEMPS FRI NGT INTO SAT NGT WAS A BLEND OF GUIDANCE ...BUT NOT TOO
FAR FROM THE GFS MOS.

SITES

LONG TERM /SUNDAY THROUGH THURSDAY/...
LONG WAVE TROUGH OVER EASTERN CONUS WILL PERSIST THROUGH THE PERIOD.
THIS WILL RESULT IN COOL AND MAINLY DRY WEATHER FOR ILN AREA. SUNDAY
WILL BE DRY WITH HIGH PRESSURE BUILDING IN FROM THE WEST. A SHORT
WAVE TROUGH WILL BRING THE CHANCE FOR SNOW SHOWERS TO OUR NORTHERN
COUNTIES SUNDAY NIGHT THROUGH TUESDAY. LAKE ENHANCEMENT MAY COME
INTO PLAY DURING THAT PERIOD. AFTER HIGH PRESSURE AND DRY AIR
OVERSPREADS THE AREA ON WEDNESDAY...A TROUGH OF LOW PRESSURE
TRAVELING NEAR THE GULF COAST MAY THROW SOME MOISTURE INTO THE OHIO
VALLEY IN THE FORM OF SNOW.

TEMPERATURES ARE FORECAST TO BE BELOW NORMAL. UNDERCUT HPC GUIDANCE
SUNDAY NIGHT WHEN AIRMASS IS PROGGED TO BE COLDEST...WITH 1000-850MB
THICKNESS OF 1236M INDICATED AT CVG.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR OHZ026-034-035-042>046-051>056-060>065-074.

     HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 PM EST THIS AFTERNOON
     FOR OHZ070>073-077>082-088.

KY...HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 PM EST THIS AFTERNOON
     FOR KYZ089>100.

IN...HIGH WIND WARNING FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR INZ050-058-059.

     HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 PM EST THIS AFTERNOON
     FOR INZ066-073>075-080.

&&
Hazardous weather outlook, Dec 1, 4:53 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
453 AM EST FRI DEC 1 2006

INZ050-058-059-OHZ026-034-035-042>046-051>056-021000-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-
453 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT
STRONG LOW PRESSURE WILL DEVELOP AND MOVE ACROSS THE REGION THIS
MORNING. A HIGH WIND WARNING IS IN EFFECT FROM 7 AM THIS MORNING
TO 7 PM EST THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

INZ066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-088-
021000-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
453 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...
MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT
STRONG LOW PRESSURE WILL DEVELOP AND MOVE ACROSS THE REGION THIS
MORNING. A HIGH WIND WARNING IS IN EFFECT FROM 7 AM THIS MORNING
TO 7 PM EST THIS EVENING. TORNADO WATCH 872 IS ALSO IN EFFECT
UNTIL 10 AM EST THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Dec 1, 4:40 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 AM EST FRI DEC 1 2006

KYZ089>096-011045-
GRANT KY-BOONE KY-CAMPBELL KY-KENTON KY-PENDLETON KY-GALLATIN KY-
CARROLL KY-OWEN KY-
440 AM EST FRI DEC 1 2006

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OWEN...CARROLL...
GALLATIN...PENDLETON...KENTON...CAMPBELL...BOONE AND GRANT COUNTIES
THROUGH 545 AM EST...

AT 437 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM EASTERDAY TO
13 MILES SOUTH OF MONTEREY...MOVING NORTHEAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WHEATLEY...GRATZ...SQUIRESVILLE...CARSON...MONTEREY...SANDERS...
ETHRIDGE...NEW LIBERTY...SPARTA...OWENTON...BROMLEY AND LONG RIDGE.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 10:37 PM ESTHigh Wind WarningILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more17 hr
Dec 1, 5:44 AM ESTSevere Thunderstorm WarningILNClark, Greene, Miami, Montgomery, Warren46 min
Dec 1, 5:50 AM ESTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland40 min
Dec 1, 3:47 PM ESTWind AdvisoryILNAuglaize, Butler, Champaign, Clark, Clinton, Darke and 19 more3 hr
Dec 1, 4:28 AM ESTSevere Thunderstorm WarningILNDearborn, Franklin, Ohio, Ripley, Switzerland47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.